I take an ARB (Hyzaar) to control blood pressure. It's been about 4 months and I've noticed a reduction in heart rate when I exercise. I achieve target heart rate after about 15-20 minutes and then I continue to exercise at that level for another 30-40 minutes. Usually by the end of time I expect my heart rate to be higher (and it feels like it should be), but it is not. In the past my heart rate would accelerate up to 20 points higher. I can't tell if this is a good thing or bad thing. I had a stress echo a year ago it was ruled "normal". Can this be the medication? Am I getting in better shape or worse shape?
Concentrate less on your heart rate and more on the activity you perform. If you are able to go farther in the same amount of time, then you are "getting in better shape". I think you should congratulate yourself for being able to exercise for an hour! I would guess that is in the upper 95% of our readership.
Be careful attributing this finding to the ARB/diuretic combination. I have never heard of such a response, and a biologically plausible explanation is not apparent.
The simplest explanation is that you are better conditioned than you were previously.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.